| Model Number |
EEAORVIL21 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Codes |
Abscess (1690); Pain (1994); Foreign Body In Patient (2687); Unspecified Tissue Injury (4559); Unintended Radiation Exposure (4565)
| Date of Event |
11/09/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during a laparoscopic bariatric revision procedure, while gj (gastrojejunostomy) anastomosis was being performed, the white spike or white adapter fell into the patient's cavity and was not retrieved.The surgeon was unable to locate the component.The patient experienced pain, thus a ct scan was performed.This confirmed a foreign object was present in the patient's body.Two to three weeks following the initial surgery, the patient was brought back for reoperation to remove the component.The white plastic piece was then successfully removed.It was also noted that abscess had formed.This led to extended hospitalization and temporary injury.The patient was fine and had recovered.